What Is Erythema of the Stomach?
Erythema of the stomach, or reddening of the stomach, is typically a sign of gastritis. Gastritis is an inflammation of the lining of the stomach. It can also occasionally be caused by inflammatory bowel disease, specifically Crohn’s disease, according to GastroNet.
Gastritis is a disorder with many causes, usually traced back to the intake of chemicals and medications. GastroNet explains that anything from alcohol to aspirin can wind up disrupting the stomach’s normal functioning, and in the case of medical treatment, reacting this way leads to a change in prescriptions. It is also possible that the person is suffering from an infection of helicobacter pylori, a bacterial infection. The exact symptoms a patient might suffer can be very mild and unnoticeable, or very obvious and severe. More apparent common symptoms include loss of appetite, pain after eating, nausea, and vomiting. If the patient is suffering from an ulcer, vomiting of blood may occur.
Mayo Clinic notes that Crohn’s disease is a type of inflammatory bowel disease, which is not currently the result of a clear cause. Symptoms of this include diarrhea, abdominal pain or cramping, ulcers, weight loss, and bloody stools. Untreated, Crohn’s disease can cause scarring of the bowel wall, or spreading of the inflammation. It is treated with anti-inflammatories and immunosuppressants. If the patient suffers from internal scarring, antibiotics may also be used to reduce intestinal bacteria spreading.